Which medications are associated with fixed drug eruptions (FDE)?

Updated: Oct 09, 2020
  • Author: David F Butler, MD; Chief Editor: Dirk M Elston, MD  more...
  • Print
Answer

Patients may not be cognizant that a drug, nutritional supplement, over-the-counter medication, or, rarely, food (eg, fruits, nuts) triggered the skin problem. They may be convinced that an insect, particularly a spider, may be the culprit. A careful history is required to elicit the fact that a drug has been taken and is temporally related to the onset of the eruption. Medications taken episodically, such as pain relievers, antibiotics, or laxatives, are often to blame. When able to be identified, patients often report ingestion of one the following types of medications [17] :

  • Analgesics

  • Muscle relaxants

  • Sedatives

  • Anticonvulsants

  • Antibiotics


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!